Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Do I or don't I have PD?
avatar
knotahog posted:
I am male 72 and the Drs. aren't sure if its PD or Parkinsonism. I am being treated for PD with meds. The meds don't seem to make any difference, still light headed and my walk gait is like being drunk . I am taking physical therapy but to soon to make a difference. I also have pressure headaches. I don't have tremors but do feel jumpy like . This started about 2 years ago , I had two prostate operations and after them I started feeling some of the balance problems and walk problems I now experience. Does this sound like anything you have heard of or experienced.
Reply
 
avatar
susiemargaret responded:
hello, K --

my understanding is that if you don't respond to meds specifically for parkinson's disease, the likelihood is that you have some other form of parkinsonism instead. some meds can cause parkinsonism-like symptoms as well; are you taking any meds for your prostate condition?

this response will put your post back at the top of the list, and i hope dr. stacy will see it, because i am not a medical person.

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear jnotahog,
I am unable to render a confident opinion with this information. However, it sounds like your blood pressure is low (Light headed and drunken gait). THis can be from PD medications as well as bladder/prostate medications or blood pressure medications.

One other thing: some medications for nausea can produce symptoms of parkinsonism. Were you given these after prostate surgeries?
 
avatar
knotahog replied to susiemargaret's response:
Thank you for your reply. I am only taking saw palmetto for my prostate problem, I lost confidence in my urologist .so I don't see him anymore. I feel like I keep getting a fraction more off balance. I am doing a physical therapy exercise class , slow progress, the meds.( carbidopa-levodopa ) don't seem to be doing anything. I know its hard to tell whats happening to someone by what they write but it helps saying it.
 
avatar
knotahog replied to Mark A Stacy, MD's response:
Thank you Doctor for answering my post . I understand you are unable to answer the vague problems. But my BP is usually around 120/70 without meds, I never had any nausea meds. after my prostate surgeries.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to knotahog's response:
Dear knotahog,
I think you may want to talk with a neurologist about a diagnosis. There is now a scan available, DaTSCAN, that may help with confirmation.
Best of luck
 
avatar
knotahog replied to Mark A Stacy, MD's response:
Thank you for your reply, I will ask my neurologist about the scan. She hasn't confirmed I have Parkinsons yet but does have me on meds.


Helpful Tips

Sensory symptoms in Parkinson's DiseaseExpert
Sensory complaints in PD are not uncommon, and include visual changes, loss of sense of smell, restless legs syndrome (RLS), and pain. ... More
Was this Helpful?
64 of 80 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center